Alert archive / Texas / Rip Current Statements in 2019

Rip Current Statement 3, NWS Corpus Christi, TX

March 13, 20194 counties in Texas

NWS Corpus Christi, TX issued this rip current statement at Mar 13, 2019, 8:51 PM CDT for 4 counties in Texas. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 8:51 PM CDT (01:51 UTC)
Expired
Mar 14, 2019, 7:00 PM CDT
In force
22 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

261 
WHUS44 KCRP 140151
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
851 PM CDT Wed Mar 13 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF MIDDLE
TEXAS COAST THROUGH MIDNIGHT TONIGHT...

.Persistent long period swells and elevated seas will maintain a
high risk of rip currents through midnight tonight. Swells periods
and seas are expected to slowly diminish late tonight. Despite the
diminishing swell periods and seas, a moderate risk for dangerous
rip currents will exist after midnight and through the day 
Thursday. Spring breakers should be aware of the higher risk for 
rip currents.

TXZ345-442-443-447-140500-
/O.NEW.KCRP.RP.S.0003.190314T0151Z-190314T0500Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
851 PM CDT Wed Mar 13 2019

...HIGH RIP CURRENT RISK IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

The National Weather Service in Corpus Christi has issued a High
Rip Current Risk, which is in effect until midnight CDT tonight. 

* TIMING...Through midnight tonight.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help. 

&&

$$
3 follow-up statements
679 
WHUS44 KCRP 140335
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
1035 PM CDT Wed Mar 13 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF MIDDLE
TEXAS COAST THROUGH THURSDAY MORNING...

.Persistent long period swells and elevated seas will maintain a
high risk of rip currents through Thursday morning. Swells 
periods and seas are expected to slowly diminish through the late
night. Despite the diminishing swell periods and seas, a moderate
risk for dangerous rip currents will then exist through the day 
Thursday. Spring breakers should be aware of the higher risk for 
rip currents.

TXZ345-442-443-447-141200-
/O.EXT.KCRP.RP.S.0003.000000T0000Z-190314T1200Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
1035 PM CDT Wed Mar 13 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

* TIMING...Through Thursday morning.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
377 
WHUS44 KCRP 140907
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
407 AM CDT Thu Mar 14 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF MIDDLE
TEXAS COAST THROUGH THURSDAY EVENING...

.Persistent long period swells and elevated seas will maintain a
high risk of rip currents through Thursday evening. Swell periods
and seas are expected to slowly diminish by tonight. Spring 
breakers should be aware of the higher risk for rip currents.

TXZ345-442-443-447-141715-
/O.EXT.KCRP.RP.S.0003.000000T0000Z-190315T0000Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
407 AM CDT Thu Mar 14 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...

* TIMING...Through Thursday evening.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
124 
WHUS44 KCRP 142111
CFWCRP

Coastal Hazard Message
National Weather Service Corpus Christi TX
411 PM CDT Thu Mar 14 2019

...HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES OF MIDDLE
TEXAS COAST THROUGH THIS EARLY EVENING...

.Persistent long period swells and elevated seas will maintain a
high risk of rip currents through this early evening. Swell 
periods and seas are expected to slowly diminish by tonight.
Moderate risk for rip currents will then exist through the
overnight hours. Spring breakers should be aware of the higher 
risk for rip currents.

TXZ345-442-443-447-150000-
/O.CON.KCRP.RP.S.0003.000000T0000Z-190315T0000Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
411 PM CDT Thu Mar 14 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* TIMING...Through this early evening.

* IMPACTS...Strong rip currents are expected along gulf-facing 
  beaches, especially near piers and jetties. These rip currents 
  can become life-threatening to anyone entering the surf. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this rip current statement went out at Mar 13, 7:07 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 13, 7:07 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
707 PM CDT Wed Mar 13 2019

.DISCUSSION...

Updated for the 00Z Aviation Discussion.

&&

.AVIATION...

With the exception of VFR for LRD through the TAF period, MVFR
conditions are expected to pop up over the next few hours at VCT-
CRP-ALI due to moisture being trapped around 1000 feet ahead of
another frontal boundary late tonight. Sufficient moisture and
lift should promote SHRA activity toward VCT with the frontal
boundary, but not too confident to mention VCSH at CRP-ALI at this
time. LRD should remain on the dry tail-end of the frontal
boundary. Initial push of the front should move through early at
LRD then VCT between 09Z-11Z, then push through ALI-CRP between
12Z-13Z. Winds will then strengthen through THU morning 15-20KT.
CIGs are expected to quickly lift the VFR as drier and cooler air
filters in.

&&

.PREV DISCUSSION... /Issued 415 PM CDT Wed Mar 13 2019/

SHORT TERM...(Tonight through Thursday Night)...

The storm system that is causing blizzard conditions in Denver, 70-
80 mph wind gusts in the Texas Panhandle, and a roaring line of
storms across the Dallas area was fairly uneventful for the CRP CWA.
Only a few light showers in the Victoria Crossroads area could be
seen on radar today.  Clouds are clearing out from west to east
behind the Pacific front associated with this system. The clearing
skies and subsident westerly flow has brought afternoon temps up
into the mid to upper 80s. Those under cloud cover have come up into
the mid to upper 70s. Clouds will build back into the eastern half
of the area overnight as moisture from the Gulf is pushed back over
land and meets up with a cold front that is expected to push through
the area in the morning. Isolated showers will be possible for this
portion of the area. With the extra moisture being pushed inland,
bays and near shore waters may see patchy fog overnight and in the
early morning hours. Clouds should again clear out behind the front
and take any potential for showers with it. Northerly winds will be
breezy behind the front on land during the day and over the waters
Thursday night.

LONG TERM...(Friday through Wednesday)...

A colder airmass is expected to enter the region Friday, behind an
upper level disturbance predicted to move/lift across the Midwest.
Deterministic output indicate that a weak upper disturbance will
move across the region Friday. Expect this system to contribute to
isolated showers, yet restricted to the ENR CWA owing to moisture
limitations. The GFS/ECMWF predict upper disturbances to move across
the CWA Saturday through early Sunday, and Monday. Anticipate that
these upper systems will contribute to isolated showers. Drier
conditions anticipated for Tuesday/Wednesday. The cool airmass is
expected to persist through Monday, followed by a warming trend (GFS
100-500mb thickness.)

MARINE...

The Pacific cold front is expected to stall out along the coastline
later this afternoon. Southerly winds hitting this boundary will
continue to create small craft advisory conditions until around
00Z. High rip current risk is also expected to last until around
midnight. Winds should ease enough overnight to lower conditions
to where small craft should exercise caution. With winds still
onshore overnight, patchy sea fog may develop over bays and near
shore waters. Thursday morning will see a cold front pass through
and turn winds offshore. This should clear out any fog. Small
craft advisory conditions may be possible again on Thursday night.

Expect SCA conditions to persist Friday/Friday night, with SCEC
conditions Saturday. Weak to moderate northeast flow is expected to
persist Sunday/Monday owing to greater MSLP to the north, and a
surface low/trough over the Bay of Campeche region. Persistent
northeast flow may result in elevated water levels Saturday/Sunday.

Expect isentropic lift to contribute to precipitation Friday. Upper
disturbances are expected to contribute to additional precipitation
Saturday through Monday. Drier Tuesday/Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  78  51  62  49  /  10  30   0  20  30
Victoria          65  74  48  60  45  /  30  30   0  10  20
Laredo            65  81  52  64  47  /   0  10   0  10  10
Alice             67  79  51  62  47  /  10  20   0  10  20
Rockport          67  74  51  60  48  /  10  40   0  20  30
Cotulla           57  80  49  64  44  /   0  10   0   0  10
Kingsville        68  79  52  62  47  /  10  30   0  20  30
Navy Corpus       69  74  54  60  51  /  10  30   0  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CDT tonight For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until midnight CDT tonight For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Mar 13, 4:07 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
407 PM CDT Wed Mar 13 2019

TXZ229>234-239>247-342>347-442-443-447-142115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
407 PM CDT Wed Mar 13 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

There is a high risk of rip currents for Gulf facing beaches of
the Middle Texas coast through midnight. The risk should lower to
moderate after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate risk for rip currents will continue through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-142115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
407 PM CDT Wed Mar 13 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory remains in effect for the Gulf waters
through midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions are likely again Thursday night
through Friday with a strong offshore flow behind a cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:56 PM CDTSmall Craft AdvisoryCRP8 hr
Mar 14, 3:44 PM CDTSmall Craft AdvisoryCRP45 hr

Nearby

Rip Current Statements in Texas, 2019Every rip current statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.